# SDR JIKA20181119402

- Difficulty date: November 14, 2018
- Submitted: November 20, 2018
- Operation: Air carrier
- Aircraft: N257AS
- Make and model: Emb EMB-120ER
- Aircraft serial: 120126
- Aircraft time: 43,025 hours, 43,764 cycles
- System (JASC): 2150 · Cabin Cooling System
- Part: A/C Pack
- Condition: Overheated
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

DISCREPANCY: 

AFTER TAKING OFF FROM KPHX, THE CREW REPORTED DURING CLIMB THAT SMOKE WAS COMING OUT OF THE AIR VENTS. AFTER RUNNING THROUGH QRH THE CREW MADE THE DECISION TO RETURN TO KPHX. THE CREW STATED, SMOKE GOGGLES WEREN’T NECESSARY. INITIALLY THEY DIDN'T DECLARE AN EMERGENCY, HOWEVER, UPON HEARING THEY HAD SMOKE IN THE COCKPIT, ATC DECLARED IT FOR THEM. THEY RETURNED TO BASE AND LANDED WITHOUT ISSUE.
 
CORRECTIVE ACTION:

MAINTENANCE RAN AIRCRAFT AND TURNED BOTH PACKS ON. THE SYSTEM PRODUCED HOT AIR IMMEDIATELY. MAINTENANCE SET PACKS TOO COLD POSITION AND COOLED DOWN SYSTEM FOR ABOUT 15 MINUTES. AFTER COOLING DOWN, MAINTENANCE RAN ENGINES TO TAKEOFF POWER FOR 20 MINUTES. THE SYSTEM PRODUCES HOT AIR WITH BOTH PACKS ON. MAINTENANCE NOTED NO SMOKE AND WAS NOT ABLE TO DUPLICATE DISCREPANCY. SUSPECT PACKS MAY HAVE BEEN BRIEFLY OVERHEATED. THE AIRCRAFT WAS RELEASED AND RETURNED TO SERVICE. NO ISSUES HAVE BEEN REPORTED ON ANY SUBSEQUENT FLIGHT.
